Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 85, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 27, 2018, 7:08 PM CDT for Carson County, Hutchinson County, Texas. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2018, 7:08 PM CDT (00:08 UTC)
- Expired
- May 27, 2018, 8:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Carson County, TX, Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 43 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:07 PM CDT | HAIL 0.75 | Skellytown, TX | REPORT RECEIVED VIA MPING. |
| May 27, 8:10 PM CDT | HAIL 1 | Skellytown, TX | HAIL BETWEEN DIME TO NICKLE, WITH A FEW QUARTER SIZE, MIXED IN. ALSO, HEAVY RAINFALL PRODUCING LOCALIZED STREET FLOODING. |
| May 27, 8:17 PM CDT | HAIL 0.88 | Skellytown, TX | NICKEL SIZE HAIL AND STREET FLOODING REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted.
870
WUUS54 KAMA 280008
SVRAMA
TXC065-233-280115-
/O.NEW.KAMA.SV.W.0085.180528T0008Z-180528T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
708 PM CDT SUN MAY 27 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northern Carson County in the Panhandle of Texas...
Southern Hutchinson County in the Panhandle of Texas...
* Until 815 PM CDT
* At 708 PM CDT, severe thunderstorms were located along a line
extending from 10 miles south of Fritch to 10 miles north of
Panhandle, moving northeast at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Borger, Fritch, Skellytown and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3545 10162 3551 10162 3582 10160 3566 10108
3557 10109 3537 10140
TIME...MOT...LOC 0008Z 243DEG 13KT 3549 10157 3550 10136
HAIL...2.00IN
WIND...60MPH
$$
Bieda1 follow-up statement
668
WWUS54 KAMA 280035
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
735 PM CDT SUN MAY 27 2018
TXC065-233-280115-
/O.CON.KAMA.SV.W.0085.000000T0000Z-180528T0115Z/
Carson TX-Hutchinson TX-
735 PM CDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN CARSON AND SOUTHEASTERN HUTCHINSON COUNTIES...
At 735 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Borger to 7 miles west of Skellytown,
moving northeast at 20 mph.
These are very dangerous storms.
HAZARD...Baseball size hail and 60 mph wind gusts. Elevated funnel
clouds are possible with this storm.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Borger and Skellytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are capable of producing large hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.
&&
LAT...LON 3549 10151 3579 10150 3566 10108 3557 10109
3541 10134
TIME...MOT...LOC 0035Z 224DEG 16KT 3558 10144 3556 10131
HAIL...2.75IN
WIND...60MPH
$$
BiedaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:00 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 27, 6:00 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 600 PM CDT Sun May 27 2018 .DISCUSSION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Tuesday. Some showers and thunderstorms may affect the three TAF sites between 00Z and 03Z Monday with the best chances being the Guymon TAF site. East to southeast and south winds 10 to 20 knots with gusts near 25 to 30 knots will be the rule at all three TAF sites with stronger and erratic winds in and near thunderstorms. Schneider && .PREV DISCUSSION... /Issued 405 PM CDT Sun May 27 2018/ DISCUSSION... Thunderstorms developing at this time will have support from moderate to strong instability, shear around 30 kt, steep mid- level lapse rates and divergence in the upper levels. Low-level jet will develop after sunset, with continued support. Very good opportunity for thunderstorms Monday afternoon and evening also as airmass east of dryline moistens further. Models diverge Tuesday and beyond with distribution of low-level moisture. Resulting unrealistic pops distributions offered by Blend have been smoothed, and capped or eliminated in later periods. Above-normal temperatures are expected daily, with Thursday through Saturday possibly reaching Heat Advisory levels in Palo Duro Canyon. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, May 27, 3:47 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 347 PM CDT Sun May 27 2018 OKZ001>003-TXZ001>020-317-281200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 347 PM CDT Sun May 27 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected. Some storms could reach severe levels with large hail and damaging winds being the main threats. Some storms will likely produce brief heavy rains, possibly leading to flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday through Wednesday night, and again Friday night and Saturday. Storms may become strong to severe, especially on Monday and Monday night. Large hail, damaging winds, and very heavy rains will be possible with the stronger storms Monday and Monday night. Elevated fire weather conditions are expected on Monday, Tuesday, and Friday mainly across western parts of the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening, and again Monday afternoon and evening. Area fire managers and emergency officials should be alert for elevated fire weather conditions Monday, Tuesday, and Friday. Cockrell
In the hours before
Special weather statement, May 27, 5:15 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Amarillo TX
515 PM CDT SUN MAY 27 2018
OKZ002-TXZ003-272245-
Texas OK-Hansford TX-
515 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS AND
NORTHWESTERN HANSFORD COUNTIES UNTIL 545 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Goodwell, or 13 miles south of Guymon, moving
north at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Guymon and Optima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3671 10116 3633 10147 3642 10162 3649 10162
3681 10147
TIME...MOT...LOC 2215Z 201DEG 24KT 3649 10146
BiedaLocal storm report, May 27, 5:46 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND GST 2 W GUYMON 36.69N 101.51W
05/27/2018 M63 MPH TEXAS OK ASOS
&&
EVENT NUMBER AMA1800113
JCSpecial weather statement, May 27, 5:51 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
551 PM CDT SUN MAY 27 2018
OKZ002-TXZ002-003-007-008-272330-
Texas OK-Hutchinson TX-Sherman TX-Hansford TX-Moore TX-
551 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS...NORTHWESTERN
HUTCHINSON...SOUTHEASTERN SHERMAN...HANSFORD AND NORTHEASTERN MOORE
COUNTIES UNTIL 630 PM CDT...
At 551 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from 4 miles northeast of Sunray to 12 miles
northwest of Morse to 5 miles southwest of Gruver to Pringle.
Movement was northeast at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Gruver, Morse and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows. Do not drive into areas where blowing dust restricts
visibility.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3632 10165 3655 10145 3659 10128 3619 10121
3585 10144 3596 10164 3605 10181
TIME...MOT...LOC 2251Z 203DEG 20KT 3606 10176 3616 10166 3621 10150
3595 10145
BiedaSpecial weather statement, May 27, 5:54 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
554 PM CDT SUN MAY 27 2018
TXZ013-272345-
Carson TX-
554 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARSON COUNTY UNTIL 645
PM CDT...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Panhandle, moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Panhandle and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3524 10156 3532 10163 3543 10162 3563 10138
3562 10136 3525 10110
TIME...MOT...LOC 2253Z 235DEG 14KT 3536 10155
BiedaSpecial weather statement, May 27, 6:13 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
613 PM CDT SUN MAY 27 2018
TXZ012-272345-
Potter TX-
613 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POTTER COUNTY UNTIL 645
PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Amarillo, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Amarillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3531 10193 3557 10172 3549 10162 3533 10163
3529 10162 3519 10177
TIME...MOT...LOC 2313Z 222DEG 16KT 3532 10179
BiedaLocal storm report, May 27, 6:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
617 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL GRUVER 36.26N 101.41W
05/27/2018 E1.00 INCH HANSFORD TX STORM CHASER
&&
EVENT NUMBER AMA1800114
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:12 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 34 min |
| May 27, 7:52 PM CDT | Areal Flood Advisory | AMA | Carson | 113 min |
| May 27, 8:07 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson | 53 min |
| May 27, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 61 min |
| May 27, 9:16 PM CDT | Areal Flood Advisory | AMA | Gray | 119 min |
| May 27, 9:31 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts, Wheeler | 34 min |
| May 28, 4:58 PM CDT | Special Weather Statement | AMA | Dallam | 32 min |
| May 28, 5:04 PM CDT | Special Weather Statement | AMA | Hansford | 26 min |
| May 28, 5:30 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 60 min |
| May 28, 6:04 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 24 min |
| May 28, 6:15 PM CDT | Special Weather Statement | AMA | Sherman | 30 min |
| May 28, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 53 min |
| May 28, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 64 min |
| May 28, 6:31 PM CDT | Special Weather Statement | AMA | Potter | 29 min |
| May 28, 6:51 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.